Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Mid-section weight gain
Dec 15, 2005

I am 44 yrs old and was given the report about 18 months ago (CD4 was 22). I am now on my 3rd set of med's. The 1st causing a stall in producing blood. The 2nd and now the 3rd have increased my CD4 but as I get better my mid section gets bigger until it gets hard to breath, my chol and pressure rises and it's unconfortable to eat even small meals. The last med's I ended up having to come off them, but in less than 2 months my numbers crashed. I now fast once a week and excercise 3 times a week for 30 min. I eat pretty healthy but I can not get it under control. My doctor says I need to increase my metabolisum. I have tried pills (hydroxicut, relicor and others), green tea until I'm green. With no results. How far is healthly to take it. Is it safe to double everything? Is there anything else that I can do?

Response from Dr. Henry

Your HIV specialist is the best person to evaluate the effect of your HIV regimen on abdominal fat gain and whether alternative regimens are on option for you. Exercise and diet with expert input can be helpful. Some patients may have testosterone or thyroid abnormalities which can contribute to the problem. I doubt that increasing your alternative medication regimen would provide much benefit but also doubt that the meds you mention should be much of a problem though that depends on which HIV meds you are taking. Often once your HIV in under good control the situation can be reviewed to see if an easier and more fat friendly regimen is an option. KH



Previous
Androgel question
Next
I need serious help.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement